Night terrors

By Rileydoll2010 Latest Reply 2013-10-19 00:25:03 -0500
Started 2012-11-13 12:39:02 -0600

I've recently been having night terrors. I wake up confused the next day with levels in the 400s. Anyone else experiencing this?

11 replies

rccola1957 2013-10-19 00:25:03 -0500 Report

I have the worse nighmares when my blood sugars are <60 mg/dl. The dreams are repeating like a glitch in a DVD where the same thing keeps happening. I thank God when I wake enough to take juice. When I fall back asleep, I have the nicest dreams or no dreams at all. weird. Plus in my dreams I am always looking for juice in a panic state and lines are really long at checkouts like miles long or the juice bottles are empty.

Caroltoo 2012-12-13 01:14:56 -0600 Report

Night terrors are a psychological phenomenun that also happens to people who are not diabetic. If you are having real night terrors,it would be good to talk with a psychologist and discover what the cause of the terror is … what makes you scream in your sleep.

Dealing with whatever that fear is will reduce your stress level and, as a result, you will see fewer diabetic side effects from your fear.

Bfbacon 2012-12-12 22:01:23 -0600 Report

The overswing, stress-response, liver dump thing I think Moegig is saying could be causing this. Less carbs and less insulin in the evening helps.

MoeGig 2012-11-17 21:09:05 -0600 Report

Here's what I think is happening. You take novolog at night to cover dinner, and it drops you low…you over-correct (eat) at night and wake up with 400 in the am. Consider that any novolog you take at night is like dynamite—you have the residual Lantus still working on top of the novolog you just took. Be very careful how much to take and only take some if your evening sugar is over 220…and at that, only take a couple units.

Rileydoll2010 2012-11-17 21:50:13 -0600 Report

I only take what I'm suppose to. 5 units with dinner. I would never take it without drs orders. My concern with this are the night terrors. I'm not sure if they are being caused by the lows.

MoeGig 2012-11-18 06:19:46 -0600 Report

If you're taking 5 units of novolog with dinner, that is what is causing your "night terrors". I'm a 200 lb guy and would never do that unless my evening test was over 350…emt's would be at my house every night. Talk to your doctor…you could get hurt. You really have to become your own doctor and adjust the novolog according to what your tests show and what you eat. Be careful.

Rileydoll2010 2012-11-17 20:21:26 -0600 Report

Ill definitely ask about splitting the lantus up! I take one shot of it and I use novalog everytime I put a food or drink in my mouth. So those shots vary each day.

Ambrosia Malfoy
Ambrosia Malfoy 2012-11-17 20:17:46 -0600 Report

I'm on novolog and Lantus as well! Have you told your doctor? Try talking to them about. How many times do you take lantus? For me I used to take lantus once a day but then i would go low in the morning and high all day so then my doctor split up the dosage and I take two shots of lantus now. You might want to try telling your doctor about that! By the way, I'm only 15 so I may be wrong!

Rileydoll2010 2012-11-17 10:37:00 -0600 Report

I would go to be with levels around 95 and wakr up well above 400. I take injections. I'm on lantus and novalog. My bf told me id just start screaming but id also get up and eat. And I never remember any of it. :( I just wake up really scared.

Set apart
Set apart 2012-11-17 06:58:37 -0600 Report

I thought I was the only one, I wake up sometimes from dreaming all night and know that my BG is running high. It's strange how the body works, stress in your dreams can and does cause high reading, this is my belief!

Ambrosia Malfoy
Ambrosia Malfoy 2012-11-16 16:24:54 -0600 Report


I used to have those all the time! I would go to sleep and wake up with the worst nightmares that were still stuck in my head! My doctor would often ask if I had them and I would reply yes, to which he would respond that it was because of the high blood sugars!

Are you on injections or pump? Because if you are running high in the morning, you could easily after asking your doctor, increase your basal rate on the pump or if on injections, increase your long acting insulin, in my case Lantus!

Next Discussion: What do you drink? »